Hi there. Can anyone help. When trying to figure out coping with RLS and trying to eliminate what I believe may be potential triggers the pattern of symptoms changes. Recently found starts evening in legs. When this finally settles in small hours of the morning the sensation of crawling elevated to my arms. I am aware of augmentation and ropinirole. I am of menopausal age without being too personal. Hormones fluctuating. Some decreasing I expect. Past nights this week absolutely hell however for reasons unknown . managed a good night last night with the help of zopiclone. Not a habit I wish to continue. I work long hours as a nurse. Would love to reduce ropinirole but know it’s going to be hard dealing with withdraws when working. My medicine cupboard ropinirole gabapentin clonazepam and zopiclone. A tiny bit of oramorph from previous surgery a few years ago for emergencies. Even considered cannabis to calm down my anxious overpowering mind concerned with whether sleep will happen tonight and I have work tomorrow. Any ideas x
Any ideas of changing patterns of RLS... - Restless Legs Syn...
I'm so sorry for your situation,Debbie.
I have no real solution to your incredible plight, but want to acknowledge your post.
You say you are looking out for triggers and that the rls consequently changed its pattern? Can you elaborate on that?
You mention augmentation-- what are the symptoms for that for you?
Are you reducing the Rop?
I can only imagine the stress you must be under, coping with the current health climate and home life as well. Stress is a major contributor to rls. I can bring on an attack ,just by thinking of it!🥵
I'm sorry I have no more to offer, and hope my enquiries have not p**"ed you off, but I am genuinely concerned for your case.
I suppose you have tried some magnesium tablets? Just keep 2 hrs from Gabapentin.
All the best, and hope someone comes up with a bit more help.
Thanks for your reply. I never used to have restless arms before but these are fairly new symptoms. Feelings of constant crawling sensations. I also have experienced hyper sensitivity in both legs. Even the lightest sheet makes them itch like crazy. Often watch tv standing swinging my leg from left to right. Must look like I am a nutter really. I had a reprieve last night but it will be back. Tried magnesium supplements and soaks in stinging hot water. Get slight relief for a short time but when the normal blood temperature is returned. Off we go again. Got compression socks. Know about opiates as hospice nurse and not keen to go down this road yet. Sorry if sounds a bit woe is me. I know we are all suffering. Praying for a breakthrough one day. Stress probably plays a part. Would like to be able to relax more.
Sounds very like augmentation.
Opiates are definitely the gold standard-- I've been on 25 perday for 3 years now. Wonderful.
I see there is some chat about buprenorphine here recently, but don't know much about it-- see Shumbah posts in last few days.
Mind you , I'm not sure how using opiates in your job would be viewed!🤪
nothing personal to you. Just observation that people on opiates will be afraid of names as you mention buprenorphine or naltrexone and such. Don't be, it is not what it seems. It is not gona take it from you and strip you of all the benefits. It is more than than and I understand you it is a scary thought of blocking opioids receptors but it is not like that , you need to read about ldn, blessing for rls.. and gets you free from Michel Jackson personal choice of dying.
Hi Deb, i only experienced twitching in my arms when augmenting on pramipexole. I have been off it several years now and no more unwanted movement in my arms. Unlike many others on this forum, I didn't experience any problems coming off pramipexole.
In your case, it's possibly futile trying to identify a pattern (or triggers) when there is probable augmentation occurring. All the best.
Hi Debs, sorry to hear about this. Not good timing. Stress may be a factor, particularly in your sleeping problems.
I agree with the others, your main problem is probably the ropinirole.
I realise it might not be a good time to start reducing it and I don't know what dose you're on, but it might be worthwhile considering reducing it. In the short term that might make things worse, but in the longer term things aren't going to improve if you don't.
I also don't what dose of gabapentin you're on, but it might help to increase your dose of that.
Also short term use of an opiate whilst withdrawing will help. You won't need to continue to use one after that.
Cannabis can help but be careful, if the wrong people find out, you can be struck off the register.
I agree with the others. Sounds like Augmentation- I was on 4mg Ropinirole for 15 years and it moved to my arms, back and face.
Withdrawal was utterly brutal- the longer you’ve been on it and the higher the dose- the worse the withdrawal.
Now is not the best time for you to withdraw as you’ll need to book at least 2 weeks off for the time after you drop the last dose as you’ll get little sleep and 24/7 spasms & jerks.
However, you could start reducing really slowly- 0.25mg every 2/3 weeks. I found my condition paradoxically improved as I reduced from 4-1mg. The last 1 mg was the nightmare.
Raising serum ferritin above 100 ( preferably to 350) & serum iron above 60 can also relieve the worst of Augmentation symptoms.
Illegal cannabis really helps and if you use in moderation before sleep and your work doesn’t require testing you may be alright ( and if it helps you sleep you’ll be safer at work than if severely sleep deprived).
Opioids are first line treatment in the USA amongst the top experts and are incredibly effective at low dose, long term.
I wish you well and stay safe - really appreciate what you are doing.
The fact that it builds up during the day and eases overnight might indicate that it's connected to food. I have found a strict low carb diet eliminates my rls completely.
When estrogen is lowered during menopause , it can play havoc on the "best oiled machine". The list of drugs you take would knock me out and keep me in a fog. Aside from the other gabapentine is now recognized for its potential to make you high, and it had been harder to get at pharmacies. Since we can take such a maximum dose, l fall asleep before any pain relief, and lve taken it strictly to be able to fall asleep during the RLS attacks.
I eventually stopped everything l had and take opiates. In contrary to popular belief, opiates dont make me high, crazy, unbalanced, its just the opposite. The opiates make me normal and stablize me. My nerve damage in addition to The RLS caused me so many other issues not just pain. I can fall from balance problems, l have trouble adjusting to different temperatures etc. Opiates control that so lm not falling and all sweaty, the opposite of what many are scared of, in the right dose under a doctor's supervision, of course.
My whole point was maybe you want to think about getting rid of all those drugs and tryIng a low dose of an opiate. Even percacet or vicodin. When taken ad prescribed, l finally started feeling whole again. You may not become physically addicted to those drugs youre taking, but when stopped or skipped your body reacts to its absence and usually negatively.
I feel for you and hope you find what it takes